+ Reply to Thread
Results 1 to 8 of 8

Thread: Problems with PPI's

  1. #1
    Join Date
    Oct 2008
    Location
    Suburbs of Chicago
    Posts
    10

    Problems with PPI's

    I'm new here. I was diagnosed with LPR (from a scope my ENT did) I started with Prevacid 2x per day and did great for almost a month and I wound up in bed with the worst back pain I've ever had (never really had any problems with my back) the ENT Dr. said it was "not possible" that the prevacid caused the back pain. A week off the prevacid and the back was 100% better. I switched to protonix, and within a week had really bad stomach pain, cramping and D. Then went to Acipex and had the same problem. I'm currently on Zegerid 40mg only once before dinner, the ENT said maybe the higher doses were too strong for me, and I'm having general all over body aches, especially in my legs, the pain is feeling similar to the back pain I had, but not as severe.

    I'm afraid at this point to even call my DR. about this. My big problem that started all of this was a worsening of my asthma, and I understand that I need to be on meds for this condition, but I'm wondering if anyone else has LPR and can't tolerate PPI's????? I take singulair, zyrtec and use two steroid inhalers for asthma and allergies. I'm also on estrogen replacement. I keep wondering if the meds I take are interacting in a bad way, but supposedly everything I'm on is O.K. to take together. Help!!!!!

  2. #2
    Join Date
    May 2008
    Location
    Illinois
    Posts
    256
    Hi susank and welcome

    I got sick on nexium and prevacid. I was vomiting and with the runs for 3 days on nexium. the whole time I took nexium I felt bad, and my throat hurt worse. I am on Acipex now and I have some problems with the meds but not to bad. ( still have a sore throat) What I do if I start feeling too bad is skip taking my meds for one day. I was told by my doc that skipping one day will not hurt me. but I try not to skip more than one day a month. I saw you did pretty good on prevacid until the back pain.
    I wonder if you would have skipped ONE day and then went back to taking your pills if that might have worked? might want to ask your Doc. ( lets see what others on the forum say about this, there are allot of smart people reading these forums) also I see you have not tried nexium. I read somewhere that nexium is one of the better ppis (I got sick off nexium) but maybe it might work for you. take care, Ron

    also if you got a problem with your ppis I think you should call your doctor and tell him, that’s what he gets the big money for.
    I am not a doctor and I dont even play one on TV
    Last edited by ronv11; 10-22-2008 at 03:45 AM. Reason: why ask why?

  3. #3
    Join Date
    Oct 2008
    Location
    Suburbs of Chicago
    Posts
    10
    Hi Ron,

    Thanks for the reply.

    I talked to my Dr. and he's having me get my potassium level checked and we're going to go from there.

    This seems like a really great group of people on this site!

    Susan

  4. #4
    Join Date
    May 2008
    Location
    Illinois
    Posts
    256
    Hi susank

    I just seen you live in the Suburbs of Chicago, I do too. I live near elmhurst
    with my wife and dog. if you or anyone in the area ever feel bold enough to contact me so we can compare notes that would be ok with me.

    Ron

  5. #5
    Join Date
    Oct 2008
    Location
    Suburbs of Chicago
    Posts
    10
    Ron,

    I'm in the NW Burbs near Algonquin. I'm curious as to where your Dr. is. I was seeing an ENT in Barrington who wanted to do sinus surgery, so I went to Northwestern downtown to see an ENT there and he thinks most of my problem is due to LPR. (Although I have to say that my sinuses and allergies are pretty rotten even on the PPI's)

    Susan

  6. #6
    Join Date
    Jan 2007
    Location
    Georgia
    Posts
    724
    Susan,
    Just want to throw this out there........I'm 8 years post op now with a fundo....and long before this surgery I had a wretched time with my sinuses and of course all the ent's I went to jumped on surgery well I think I ended up having at least 5 sinuses surgereis and two of them was when they use to pack the cavities with rolls and rolls of gauze for three days after surgery then you had the joy of sitting in his chair holding a wash bucket and him slowly unrolling 15 rolls of gauze out your nose.........not a fun thing to do....but I said all that to say this.........take your time before ever having a sinus surgery........I'm positive now that mine was from GERD and until that was addressed I went from one surgery to another........not a fun road to travel......so if you think it could be reflux causing your problems address those first then try other things........you can take this with a grain of salt....but trust been there and done that........good luck with your search....

  7. #7
    Join Date
    May 2008
    Location
    Illinois
    Posts
    256
    Hi susank,

    You are at Northwestern Memorial Hospital in Chicago ? from what I know you may be at one of the best gerd testing hospitals in the state. There is a doctor their named Dr Pandolfino (gastrologist) who does some cutting edge testing for gerd. I will tell you they are not big on surgery for gerd.
    do you see a allergist? if your allergy symptoms are real bad there is stuff
    ( strong stuff), like steroids ( depro metro) they can give you to knock them allergies out cold. some people and doctors donít like the steroids but they work real good on my allergies. I also get allergy shots once a week. have you asked your doctor about a netti pot? they work good for people sometimes too. If you donít know about net pots just do a search on it....you can even find videos on the net on how to use them. Take care. Ron

    one of my doctors is at northwestern Hospital too. If you Drive there donít forget to get your parking validated for a discount on the parking garage.
    I have had a sore throat for a year now and still dont have a cure.

  8. #8
    Join Date
    Mar 2008
    Location
    NYC - where did you think?
    Posts
    1,012
    Hi SusanK,

    I cannot tolerate any PPI's. They all cause terrible side effects. Don't be ashamed to tell your doctor that yet another PPI is causing you problems. That's not YOUR fault...it's the PPI's.

    I'm putting two links here. The first link is a thread I posted earlier this year when I was being given every single PPI, getting nothing but side-effects and no help, and feeling horrible.

    The second link describes what eventually helped me immensely. I don't go near PPI's or H2 Blockers anymore. I do an all-natural regimen. And, although I lost 30 pounds in less than 3 months due to not being able to eat because of the reflux, I now look healthy and normal, instead of looking like a famine victim like I did four months ago...and I feel good!

    I hope these links help you recognize that you are not the only one for whom PPI's are harmful but that there is a really good alternative.

    Best of luck,
    NYer

    [url]http://forums.heartburn-help.com/showthread.php?t=7400[/url]

    [url]http://forums.heartburn-help.com/showthread.php?t=7527[/url]

+ Reply to Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts